MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE LTL CEM TIBIAL DRILL; DRILLS

DEPUY IRELAND - 9616671 ATTUNE LTL CEM TIBIAL DRILL; DRILLS
Model Number 2545-00-165
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking split in the proximal part of the drill is missing.This was discovered during instrument cleaning.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Photo confirms missing component and additionally identifies spiral scratches on the drill shaft.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual examination confirmed the reported allegation, the ball plungers and 2 of the colored markings are missing.Additionally, the device presents circular soft scratches along the shaft of the drill from normal usage.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
The device malfunction, visual : missing components, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
ATTUNE LTL CEM TIBIAL DRILL
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16636430
Report Number1818910-2023-06870
Device Sequence Number12573670
Product Code HTW
UDI-Device Identifier10603295445647
UDI-Public10603295445647
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-00-165
Device Catalogue Number254500165
Device Lot NumberNG76850
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/10/2023
04/19/2023
04/26/2023
05/29/2023
08/22/2025
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/11/2023
04/19/2023
04/28/2023
05/29/2023
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown